Stable Splitting of Bivariate Splines Spaces by Bernstein-Bézier Methods

  • Oleg Davydov
  • Abid Saeed
Part of the Lecture Notes in Computer Science book series (LNCS, volume 6920)


We develop stable splitting of the minimal determining sets for the spaces of bivariate C1 splines on triangulations, including a modified Argyris space, Clough-Tocher, Powell-Sabin and quadrilateral macro-element spaces. This leads to the stable splitting of the corresponding bases as required in Böhmer’s method for solving fully nonlinear elliptic PDEs on polygonal domains.


Fully nonlinear PDE Monge-Ampère equation multivariate splines Bernstein-Bézier techniques 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Böhmer, K.: On finite element methods for fully nonlinear elliptic equations of second order. SIAM J. Numer. Anal. 46(3), 1212–1249 (2008)MathSciNetCrossRefMATHGoogle Scholar
  2. 2.
    Böhmer, K.: Numerical Methods for Nonlinear Elliptic Differential Equations: A Synopsis. Oxford University Press, Oxford (2010)CrossRefMATHGoogle Scholar
  3. 3.
    Courant, R., Hilbert, D.: Methods of Mathematical Physics, vol. II. Wiley Interscience, Hoboken (1989)CrossRefMATHGoogle Scholar
  4. 4.
    Dean, E.J., Glowinski, R.: Numerical methods for fully nonlinear elliptic equations of the Monge-Ampère type. Computer Methods in Applied Mechanics and Engineering 195, 1344–1386 (2006)MathSciNetCrossRefMATHGoogle Scholar
  5. 5.
    Davydov, O.: Stable local bases for multivariate spline spaces. J. Approx. Theory 111, 267–297 (2001)MathSciNetCrossRefMATHGoogle Scholar
  6. 6.
    Davydov, O.: Smooth finite elements and stable splitting, Berichte “Reihe Mathematik” der Philipps-Universität Marburg, 2007-4 (2007); An adapted version has appeared as Section 4.2.6 in [2]Google Scholar
  7. 7.
    Gilbarg, D., Trudinger, N.S.: Elliptic partial differential equations of second order. Springer, Berlin (2001)MATHGoogle Scholar
  8. 8.
    Lai, M.J., Schumaker, L.L.: Spline Functions on Triangulations. Cambridge University Press, Cambridge (2007)CrossRefMATHGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2012

Authors and Affiliations

  • Oleg Davydov
    • 1
  • Abid Saeed
    • 1
  1. 1.Department of Mathematics and StatisticsUniversity of StrathclydeGlasgowUnited Kingdom

Personalised recommendations